MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ART SURFACE WITH HINGE POST EXTENSION SCREW ENCLOSED SIZE F 17 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ART SURFACE WITH HINGE POST EXTENSION SCREW ENCLOSED SIZE F 17 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical devices: tibial full block augment precoat size 6 10 mm thickness catalog#: 00588000610 lot#: 62591593.Tibial central cone size large catalog#: 42545000513 lot#: 64700936.Tibial component precoat size 6 catalog#: 00588000600 lot#: 64375444.Stem extension straight 15mm dia x 100mm length catalog#: 00598801015 lot#: 64258386.Femoral central cone size large catalog#: 42545001013 lot#: 64643092.Stem extension straight 15mm dia x 100mm length catalog#: 00598801015 lot#: 64082243.Femoral component option size f left catalog#: 00588001601 lot#: 64927752.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a left knee procedure.Subsequently, the patient was revised after the thread on the hinge post extension fractured, leading to the post extension backing out, and the knee to dislocate.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned products identified the articular surface shows signs of being implanted (gouged/nicked).The returned hinge extension post has striations on the shaft with damage to the threads.A portion of the threads are also fractured off.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ART SURFACE WITH HINGE POST EXTENSION SCREW ENCLOSED SIZE F 17 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15552172
Report Number0001822565-2022-02876
Device Sequence Number6180884
Product Code JWH
UDI-Device Identifier00889024199446
UDI-Public(01)00889024199446(17)231130(10)64174113
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number00588006017
Device Lot Number64174113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight78 KG